Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

On Citalopram - Anyone else lose their appetite and getting no sleep?

(10 Posts)
pollykettlechips Tue 06-Oct-09 17:39:24

This is my 5th week and I'm starting to feel better. I was very luck and had virtually no side effects (it took me over a week to take them after reading lots of posts on here grin. But now, since last week I've had Hot flushes, I've got no appetite and I'm sleeping only a few hours a night.After being awake for 21 hours on yesterday, I went ot bed at 12.30am, woke up at 3.50am and I've been buzzing about all day. I'm not tired (yet) but I'm worried the need for sleep will descend on me with a crash, just as I'm probably going to go back to work.

Just wondered if anyone else had the same effects and if they eased off (though not complaining about loss of appetite).

pollykettlechips Wed 07-Oct-09 06:50:27

Bump

choklit Wed 07-Oct-09 08:31:10

Message withdrawn at poster's request.

pollykettlechips Wed 07-Oct-09 09:41:06

Thanks for you post - Glad it's not just me that gets the flushes. I take the tablets first thing in the morning with my breakfast - thinking if I took them at night i wouldn't get to sleep!

yodayoda Wed 07-Oct-09 09:48:37

goodness me! having just read your posts i am in two minds to start taning mine! i got them yesterday from the docs, 28 days worth at 1 a day! but they are still in the box and i am still staring at the box.
got them for postnatal anxiety, fearing im going to be die and leave my children without a mam, or that my children will die! getting quite bad as almost bought a boat on the internet at 4am as fear floods will come and i wont be able to hold both my babies heads above the water, and so on and so on........ plucked up the courage and went to lovely docs, so got these pills, but so dont want to feel any worse than i do already???? doc said would take 2-3 weeks to kick in and feel any benefit, but dont want to feel like sh.t inbetween taking them and waiting for them to work?? did you feel worse for long??? its such a dilema??? love yodayoda x

pollykettlechips Wed 07-Oct-09 10:26:42

Oh Yodayoda, you sound like you are in a terrible place. I understand about wanting to run away, I thought about a lot but i was able to tell myself that even if i ran away, the feelings and thoughts would come with me and i would probably be even worse (feelings if guilt etc).

I'm glad you went to the docs - a big step and one step nearer recover. I looked on here and couldn't take the tablets for over a week, people described loads if side effects. I think if you expect the worst, you might be pleasantly suprpised. And from what i can gather from those who do feel shitty, do so for a couple of weeks then the side effects go away.

One saying that, not every AD suits everyone so always speak to your doc if you;ve got side effects you're not coping with.

Please don;t be harsh on yourself. Try and take each day, each hour even, as it comes. I hope you're not too down today, and good luck if you decide to take the tablets.

Polly

yodayoda Wed 07-Oct-09 10:33:50

thankyou pollykettlechips,
it good to know that there are others in the same situation. i have decided to try the pills today and take the bull by the horns, cant live life in fear, and dont want my children growing up with an anxious mother. thankyou again for taking the time to write. i hope you are feeling good today and are well on the way to recovery.
you have done a good and kind thing today by helping me out so if you feel a bit blue, take comfort in the knowledge that you have helped a stranger in need.
thankyou xxxxxxxx

pollykettlechips Wed 07-Oct-09 10:42:43

Thanks Yoda smile. if it's any help, I'm really glad I'm on the tablets, as I;m starting to feel normal again.

Wishing you good health.

Ladyemmalou83 Thu 08-Oct-09 18:32:00

Hey ladies

Ive just my dosage increased and having only just adjusted on the switch from Fluexatine to Citaroplam, its another change I could have done without. I have problems sleeping whilst on it, I normally take it in the mornings but it makes me drowsy through the day, and then by time I come to the evening I am wide awake. Have started to take it a bit later in the day, so shall see how I get on with it.

Funny how it effects everyone differently

tori2000 Tue 20-Oct-09 18:29:37

It is really good to read your posts to see i am not alone. I started on the tablets 5 weeks ago, luckily i had no side effects but I also feel no different which is worrying me. I am back at work Monday after having 5 weeks off which were supposed to be restfull but have been anything but... many long stories!!!I still do not feel ready for work but I am no longer being paid and cannot survive on SSP so will have to return. I start councilling tomorrow so hopefully that will help. I just feel so useless.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now